Search for Addiction Treatment Centers Near You Forums Substance Abuse Methods of Pain Relief w/o narcotics

Viewing 15 posts - 16 through 30 (of 38 total)
  • Author
    Posts
  • #160712
    Anonymous
    Inactive

    OMG! Windy! Britney’s thighs? Coffee definitely snorted out of my nose on that one. Wish I’d thought of it!

    Brewster, thanks for putting into words about the muscle relaxants. I knew what I was trying to say, but it wouldn’t come out. As a matter of fact, I took flexeril once; scared the heart out of me. I took it for a medical reason, but I almost ended up in one of Windy’s soma comas. Yuck!

    As far asthe aspirin goes, you’re right. Sometimes I take them for a body pain. We used ascriptin in our house (it’s what our vet has us give the dogs) because it’s coated and easier on the stomach.

    #160721
    Anonymous
    Inactive

    Well the use of Ultram/TRamadol has been coming up a lot lately in various post! I would highly urge any addicts to NOT use it. It is very addictive even though your doctor may say it is not. I know this first hand as I got addicted very quickly to it and without even knowing it was addictive! It just kills me when people think that it is not addictive because the doctor is simply uninformed about it’s actual abuse potential. I wish you all the best and please try to stay away from the Ultram also know as Ultracet or generic as Tramadol. The difference between Ultram and Utracet is that Ultracet has a tylenol combination in it. Just be careful because it can and will cause a euphoric feeling for many people and cause a few to relapse if not taken properly. I just wanted to get that out there as much as possible because so many people think it will not harm them in there recovery yet it WILL. I agree with ala it is a sufficient replacement when you are out of your DOC so that you dont get dopesick. Good Luck to all

    #160725
    Anonymous
    Inactive

    Wow that is so odd, I took it after my c-sections, oral surgery and every now and again when I need something stronger than tylenol or Motrin. I don’t experience ANY.. and I mean ANY type of high..
    I am a recovering alcoholic and benzo addict (over 7 mos)
    my doctor knows this. Perhaps it’s the dosage?

    If I need it again, I’ll be sure to talk to my doctor but since I have taken it on more than one occasion and not experienced any type of high or even medicated feeling I would probably take it again if needed.

    #160722
    Anonymous
    Inactive

    well, like I said everyone is different in their reactions to certain meds. With me however, I knew it was considered a pain med, took more the prescribed amount and yes did get a high and addicted. I think if you take small doses ONLY as needed and not everyday then maybe you will be ok, That is just my opinion though! Just wanted to put out my experience so that no one else has to go through what i did/have. It can also cause seizures while taking it and when coming off it So, that is another BIG danger to watch out for. To me it is just not worth it.

    #160702
    Anonymous
    Inactive

    I use meditation.

    Peace & Love,
    Sugah

    #160713
    Anonymous
    Inactive

    Oh, Sugah, if only I was that disciplined. I have never been able to shut my mind down or at least slow it down enough to meditate. I envy you!

    #160703
    Anonymous
    Inactive

    cc…I guess I was a bit simplistic there.

    I take Tylenol on occasion. Can’t take NSAIDs at all. I’ve had one round of steroids in recovery and really, really didn’t like the way they made me feel.

    I use a meditation process that involves detachment from pain. It took a long time to get to the point where I saw a noticeable improvement in my quality of life. For much of the first year or so, I was physically miserable more often than not. With practice, I could separate my attitude from my physical condition, and with more practice, I was able to truly separate from the pain.

    I suggest to anyone in recovery dealing also with chronic or recurring pain to make regular meditation practice part of their daily lives.

    And for the record, if it took all that much discipline, I’d probably be screwed 😉

    Peace & Love,
    Sugah

    #160714
    Anonymous
    Inactive

    Sugah, have you ever done yoga? If so, is that a helpful too for relaxation?

    As far as NSAIDs, I have the stomach of steel. I have this shoulder problem that flares up occassionally, and when it does, my doctor prescribed something called voltaren which is an NSAID. It’s a once every 24 hour thing and take before bed for grogginess. It works well for me, but I seldom use it.

    I also have a friend who has fibromyalgia, and the drug of choice (or one of them) is the old anti-depressant amytriptyline. She said it’s the only thing that’s really helped. Interesting.There really is so much out there for us to help, thank goodness.

    #160704
    Anonymous
    Inactive

    Yes, cc, I do my own version of yoga every day. It’s the only way I can keep moving, as my assorted conditions tend to make me stiffen up if I don’t keep after them.

    Stomach upset is one of the more minor issues I have with NSAIDs. I have bleeding issues, which are not only no fun, but life-threatening as well. One doc didn’t believe it, thinking I just wanted narcotics (well, at the time, he was right!), but after hospitalization with bleeding ulcers because he slipped them to me, he changed his mind.

    Peace & Love,
    Sugah

    #160726
    Anonymous
    Inactive

    thanks CC for leading me back to this post. 🙂
    i have a friend who recommended Skelaxin & plan to ask my doc about it. i too once had a tummy of steel, but the Aleve finally got me. i took waaay too many. i am starting, slowly, to be able to tolerate a little Ibuprofen again with the help of Prilosec.
    (oddly, the only thing i have always had stomach problems with is anti-depressants.)
    i do yoga & wish i could meditate the pain away. Sugar, can i ask what your pain conditions are please? i’m thinking of trying biofeedback to help teach me to relax better.
    i agree that Ultram is not an option i am willing to consider. (a friend of mine called me very excited because she thought it would be ok for me, her doc told her it was non-addictive. i told her that was incorrect. it made me angry that the doc would say that.) right now i am taking Lyrica & it makes me just a bit spacey. i hear that goes away after a couple of weeks, i sure hope so. i will try Excedrin / Bayer. thanks very much for this discussion. 🙂

    #160715
    Anonymous
    Inactive

    There are some good suggestions here like Toradol and meditation. I would say no to Ultram or Soma as they both are too abused and in my opinion bad drugs for other reasons too.

    #160732
    Anonymous
    Inactive

    Ultram, or tramadol, is crap. It is a synthetic opiate that will have you hooked and dope sick faster than you can say crap, haha. It is bad, bad stuff. I was on it for years, and had seizures over it.

    #160699
    Anonymous
    Inactive

    ibuprofen works well for me

    #160733
    Anonymous
    Inactive

    what about though, for SEVERE pain, like where you have had three lower back surgeries and your back hurts all the time, and i know depression can make you hurt more too. Im at a loss. I dont know what to do.

    #160727
    Anonymous
    Inactive

    i feel your pain Tenn. right now i am starting to take Lyrica & it is helping but i have such a hard time reconciling taking anything – my brain just says “no drugs!” & that attitude has served me well up to this point, but i think severe pain needs more than just over the counter meds sometimes i’m afraid.

Viewing 15 posts - 16 through 30 (of 38 total)
  • You must be logged in to reply to this topic.